MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the procedure, the valve was programmed to 1.5 and then opened onto the surgical filed.On the sterile field, prior to implantation into the patient, the valve pressure was checked manually with a manometer and found to be at 4 mm h20.It was stated that this does not correlate to a setting of 1.5 and would have led to shunt overdrainage (due to too little resistance).The valve was replaced.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux, siphon, reflux, and leak testing.The valve did not meet the requirements for pressure-flow and preimplantation testing.Particulates were also observed on the interior and exterior of the valve.It is not known how or when these particulates entered the valve.The instructions for use cautions that, ¿introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion or may also hold pressure/ flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8151597
Report Number2021898-2018-00558
Device Sequence Number244000
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public00643169975828
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE47049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1